MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. AUTOBAHN; AUTOBAHN EVO LOCKING WASHER, LEFT, SFX, TI

GLOBUS MEDICAL, INC. AUTOBAHN; AUTOBAHN EVO LOCKING WASHER, LEFT, SFX, TI
Model Number 1257.7111
Medical Device Problem Codes Malposition of Device (2616); Inadequate User Interface (2958)
Health Effect - Clinical Codes Spinal Column Injury (2081); Insufficient Information (4580)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a screw was misplaced through an autobahn evo locking washer intra-operatively, and then removed from the patient.
 
Additional Manufacturer Narrative
The device was not available for evaluation as it was discarded by the hospital.It was reported that a screw was misplaced through an autobahn evo locking washer intra-operatively, and then removed from the patient.While inserting the distal, anterior 3.5mm screw into the plate, it deflected off its original drill path after bumping the post of the previously implanted total knee, creating an extreme angle which the screw head then passed thru the plate washer.The residents performing the procedure using the torque limiter to implant the screw and failed to notice the screw going thru the plate hole.The attending doctor returned to the room, removed the remaining screws for the washer and was able to retrieve the 3.5mm screw from the bone successfully.The issue reported describes the device being used with a total knee stem that bumped the screw and created an extreme angle at which the screw was inserted into the locking washer.The 3.5mm locking screw is intended to be used within a 40 degree cone of angulation through the 3.5 holes in the locking washer.Outside of this cone of angulation, the risk of screw pass through is increased.No determination could be made as to the cause of this reported issue.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
AUTOBAHN
Common Device Name
AUTOBAHN EVO LOCKING WASHER, LEFT, SFX, TI
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key19271696
Report Number3004142400-2024-00078
Device Sequence Number7034508
Product Code HSB
UDI-Device Identifier00193982485733
UDI-Public00193982485733
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K220659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1257.7111
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale
Patient EthnicityHispanic